Alert archive / Michigan / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 7, NWS Detroit, MI

February 28, 2017Monroe County, Wayne County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Feb 28, 2017, 11:56 PM EST for Monroe County, Wayne County, Michigan. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2017, 11:56 PM EST (04:56 UTC)
Expired
Mar 1, 2017, 12:45 AM EST
In force
49 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Monroe County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 67 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 12:32 AM ESTMARINE TSTM WIND 412 Ssw Grosse Ile, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 7:37 PM ESTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 384 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
384 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

900 
WUUS53 KDTX 010456
SVRDTX
MIC115-163-010545-
/O.NEW.KDTX.SV.W.0007.170301T0456Z-170301T0545Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
1156 PM EST TUE FEB 28 2017

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  Monroe County in southeastern Michigan...
  Wayne County in southeastern Michigan...

* Until 1245 AM EST

* At 1156 PM EST, severe thunderstorms were located along a line
  extending from Livonia to 8 miles southwest of Blissfield, moving
  east at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Severe thunderstorms will be near,
  Livonia around 1200 AM EST. 
  Dearborn around 1205 AM EST. 
  Detroit and Ottawa Lake around 1210 AM EST. 
  Grosse Pointe, Temperance and Lambertville around 1220 AM EST. 
  Luna Pier around 1230 AM EST. 

Other locations impacted by these severe thunderstorms include
Livonia, Taylor, Dundee, Carleton, Flat Rock, Monroe, Temperance,
Grosse Pointe, Downtown Detroit and Romulus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4208 8377 4209 8354 4241 8355 4244 8341
      4246 8283 4236 8288 4232 8306 4229 8309
      4224 8313 4212 8312 4204 8315 4200 8313
      4190 8325 4189 8331 4182 8337 4174 8340
      4172 8376
TIME...MOT...LOC 0456Z 260DEG 46KT 4240 8335 4176 8399 

HAIL...0.75IN
WIND...60MPH
 
$$

Mann
4 follow-up statements
966 
WWUS53 KDTX 010505
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1205 AM EST WED MAR 1 2017

MIC115-163-010545-
/O.CON.KDTX.SV.W.0007.000000T0000Z-170301T0545Z/
Monroe MI-Wayne MI-
1205 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EST
FOR MONROE AND WAYNE COUNTIES...

At 1205 AM EST, severe thunderstorms were located along a line
extending from near Southfield to near Blissfield, moving east at 55
mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Detroit and Dearborn around 1210 AM EST. 
  Grosse Pointe, Temperance and Lambertville around 1220 AM EST. 
  St. Clair Shores around 1225 AM EST. 
  Monroe and Luna Pier around 1230 AM EST. 

Other locations impacted by these severe thunderstorms include
Livonia, Taylor, Dundee, Carleton, Flat Rock, Monroe, Temperance,
Grosse Pointe, Downtown Detroit and Romulus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4208 8377 4209 8354 4228 8354 4244 8335
      4246 8283 4236 8288 4232 8306 4229 8309
      4224 8313 4213 8312 4204 8315 4200 8313
      4190 8325 4189 8331 4182 8337 4174 8340
      4172 8376
TIME...MOT...LOC 0505Z 260DEG 46KT 4242 8320 4178 8384 

HAIL...0.75IN
WIND...60MPH
 
$$

Mann
495 
WWUS53 KDTX 010518
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1218 AM EST WED MAR 1 2017

MIC115-163-010545-
/O.CON.KDTX.SV.W.0007.000000T0000Z-170301T0545Z/
Monroe MI-Wayne MI-
1218 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EST
FOR MONROE AND WAYNE COUNTIES...

At 1218 AM EST, severe thunderstorms were located along a line
extending from near Detroit to near Lambertville, moving east at 50
mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Grosse Pointe around 1225 AM EST. 
  St. Clair Shores and Monroe around 1235 AM EST. 

Other locations impacted by these severe thunderstorms include
Taylor, Dundee, Carleton, Flat Rock, Monroe, Temperance, Grosse
Pointe, Downtown Detroit, Romulus and Detroit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4193 8377 4210 8349 4244 8320 4246 8283
      4236 8288 4232 8306 4229 8309 4224 8313
      4213 8312 4204 8315 4200 8313 4190 8325
      4189 8331 4182 8337 4174 8340 4172 8376
TIME...MOT...LOC 0518Z 258DEG 45KT 4244 8308 4181 8364 

HAIL...0.75IN
WIND...60MPH
 
$$

Mann
883 
WWUS53 KDTX 010531
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1231 AM EST WED MAR 1 2017

MIC115-163-010545-
/O.CON.KDTX.SV.W.0007.000000T0000Z-170301T0545Z/
Monroe MI-Wayne MI-
1231 AM EST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM EST
FOR CENTRAL MONROE AND SOUTH CENTRAL WAYNE COUNTIES...

At 1231 AM EST, severe thunderstorms were located along a line
extending from Grosse Ile to near Temperance, moving east at 50 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Trenton and Grosse Ile around 1235 AM EST. 

Other locations impacted by these severe thunderstorms include Flat
Rock, Monroe, Temperance, Ida, Luna Pier, Grosse Ile, Lambertville,
Trenton, Newport and Gibraltar.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4173 8366 4188 8362 4210 8329 4221 8322
      4221 8313 4213 8312 4204 8315 4200 8313
      4190 8325 4190 8330 4182 8337 4174 8340
TIME...MOT...LOC 0531Z 263DEG 42KT 4214 8314 4180 8358 

HAIL...0.75IN
WIND...60MPH
 
$$

Mann
937 
WWUS53 KDTX 010545
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
1245 AM EST WED MAR 1 2017

MIC115-163-010554-
/O.EXP.KDTX.SV.W.0007.000000T0000Z-170301T0545Z/
Monroe MI-Wayne MI-
1245 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MONROE AND SOUTH
CENTRAL WAYNE COUNTIES WILL EXPIRE AT 1245 AM EST...
    
The storms which prompted the warning have moved out of the area.

A severe thunderstorm watch remains in effect until 400 AM EST for
southeastern Michigan.

LAT...LON 4173 8366 4188 8362 4210 8329 4221 8322
      4221 8313 4213 8312 4204 8315 4200 8313
      4190 8325 4190 8330 4182 8337 4174 8340
TIME...MOT...LOC 0544Z 260DEG 46KT 4217 8292 4183 8336 

$$

Mann

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:04 PM EST, 5 hours 52 minutes earlier.

Area forecast discussion, Feb 28, 6:04 PM EST, 5 hours 52 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
604 PM EST Tue Feb 28 2017

.AVIATION...

Tough spring system is right with low confidence existing in timing
each successive wave or uptick of thunderstorm activity. Warm front
ahead of main warm sector is now lifting into southeastern Michigan.
Shower activity sprouting the past 15 minutes to the west of the DTW
terminal is anchored along this elevated warm front. There will be a
brief shot for an isolated thunderstorm as this warmer airmass
become established. Otherwise, better focus for widespread showers
and thunderstorms will focus in along the warm front between the M
59 and M46 corridors throughout much of the evening before best
forcing slides back southward to the Detroit Metro area between 09-
12Z. Thunderstorm activity is expected at any time with better
potential for strong activity to occur with activity that pushes
across the Detroit Metro 09-12Z. Given amount of moisture that is
forecasted to lift into the state and the very sluggish evolution of
the near surface stability, preference is to continue a predominate
mention of IFR cigs, particularly north. Other main aviation item is
very strong winds, likely wind gusts criteria developing at DTW
after 19Z. Pop of wind likely to occur at around 20Z with sustained
southwest to west winds of 25 to 30 mph and gusts of 45 mph likely.
Best potential for accumulating snow will fall at MBS beginning at
or shortly after 18Z with IFR visibility restrictions in light snow
likely for the late afternoon and into the early evening.

//DTW THRESHOLD PROBABILITIES...

* High for ceiling aob 5000 feet through early Wednesday
  afternoon.

* Low for thunderstorms impacting terminal this evening.  Moderate
  to high in the 09-12z time frame with relatively high potential
  for heavy rainfall.

&&

.PREV DISCUSSION...
Issued at 424 PM EST Tue Feb 28 2017

DISCUSSION...

Very active weather period anticipated now through the next 30 hours
with quasi-double barrel low pressure system to push from Chicago to
the Thumb. Will discuss each of the specific weather concerns
directly below.

Thunderstorm and Strong to Severe Weather Potential Tonight...

The main driver of the weather for tonight and early Wednesday is
undoubtedly the main lower tropospheric (950-900 mb) equivalent
potential temperature ridge that is forecasted to build into
southeastern Michigan this evening. A whole cornucopia of solutions
exist in the explicit convection allowing models as well as the
deterministic solutions with regards to both the timing and specific
placement of the thunderstorm activity. The lead edge of the theta e
ridge will push into the region very shortly, between 21-00Z and
arrive as a secondary warm front. Look around enough and one can
find a solution to fit any thinking. With that stated, there does
appear to be 3 separate waves of forcing and/or organized
thunderstorm pushes that will wash across southeastern Michigan
tonight.

The first area of enhanced forcing will occur along and
ahead of a near surface buoyancy gradient that will lift towards the
far Michigan/Toledo border sometime around 23-02Z.  The heat content
that will surge toward the border is tied to the middle 50 degree
air mass in place over western Indiana. Forecasted boundary layer
cape values are interesting, with perhaps as much as 250-500 J/KG
available. There are some hi-res solutions that bring isolated
thunderstorm activity toward southern Lenawee and Monroe counties.
Confidence is actually good for an isolated coverage. Worked through
the forecast soundings and feel any severe potential with this
activity is low to virtually non-existent. High confidence exists in
high static stability in the lowest 1500 to 2000 ft. Plan views of
surface based instability suggests the thunderstorm activity will
likely be a couple of hours ahead of any surface based mixing. Given
the pocket of steep midlevel lapse rates and midlevel instability,
the potential does exist for some hail with this thunderstorm
activity.

The second feature of enhanced forcing will be the top or crest of
the low level theta e ridge that will lift due northward from the M
59 corridor to the M 46 corridor between 3 and 6Z. It is expected
that very efficient 315K system relative isentropic lift will
activate along this boundary. As a result, expecting well organized
elevated thunderstorm activity to persistent along this feature,
lifting northward this evening before pushing out of southeastern
Michigan. Given some progged time change in overall kinematic
forcing, do not expect this activity to stall out or become
stationary. However, parallel orientation of the boundary to the
mean flow does bring some potential for training of convection and
heavy rainfall.

The third feature of enhanced forcing will occur with embedded theta
e/moisture transport surge that will occur over southern lower
Michigan ahead of the 800-700mb low pressure center. While timing of
this main thunderstorm activity late tonight has probably seen the
most variation between model solutions the past 24 hours, confidence
is quite high with this activity. Been difficult to find much
modeled thermodynamic evidence for modeled generated cold pools.
However, will continue to suggest a marginal risk for severe weather
will exist late tonight, particularly if a thunderstorm complex
develops a serial behavior and becomes anchored ahead of the main,
1000-500mb height fall center. Most favorable timing for a severe
thunderstorm and strong wind risk could be very late perhaps between
09-12Z.

Heavy Rainfall and Flood Potential Tonight...

Touched on this in the previous section of the discussion, but heavy
rainfall potential will exist tonight particularly with training of
elevated convection. PWATs climb unseasonably to 1.0 to 1.2 inches
late tonight with deep saturation through 30 kft agl. Did decide to
forgo any Flood Watch late tonight due to the progressive wavering
(from north late evening to southern cwa early Wednesday) of best
frontal support. However, will continue to monitor the 09-12Z time
window for heavy rainfall potential across the Detroit Metro area.

Wind Potential Wednesday Afternoon...

The main 950-850mb low pressure center is forecasted to stripe
eastward between the M 59 and I 69 corridors at around 20-22z
Wednesday. The overall signal for system relative isentropic descent
is of high quality along and south of the Detroit Metro area with
uniform and consistent downglide in the lowest 3-4 kft agl. Solid
uptick now in the in-house wind probabilities with probability
tendencies overwhelmingly positive for the 40 mph bin for Detroit
southward.  A sharp line to the thermal gradient and resultant cold
advection casts some doubt as to how far northward the higher wind
gusts will be. With the latest ECMWF in lockstep with the NAM,
confidence is relatively high for this lead time in a higher
sustained wind and higher peak wind gust event 19-20Z for the
southern two tiers of counties. At this time, thinking that winds of
40 mph will be likely during this timeframe with peak wind gusts
reaching 45 mph and above. A wind advisory will likely be needed.

Accumulating Snowfall Event Wednesday afternoon and Evening....

Deep cold air advection will commence very rapidly after 18Z with
thermal troughing stripping eastward out of the thumb. In fact,
degree of cold air advection is on the higher end of spectrum with
850mb temperatures progged to drop from approximately 5C/850mb at
18Z for Huron County, to as cold as -10C/850mb by 00Z Thursday. No
qualms about daytime precipitation type changeover issues as the cold
air advection will be strong enough. Rather, snowfall accumulations
will begin with forcing and deeper moisture. Best synoptic scale
support will reside under the main 700-500mb deformation axis which
will be north of Saginaw Bay earlier Wednesday. This forcing will
then swing down across the far northern cwa between 21-03Z. Been
watching iterations of model output that has been consistent with 1-
3 inches north of the I 69 corridor. It will likely be a heavier,
wet snowfall that will see some melting of the snow from the wet,
warm surface underneath. Will continue to err on a more optimistic
or progressive side that will strip the deformation forcing out of
the Huron County or the thumb by the mid to late evening hours.
Otherwise, Huron County is the one place that will be worth
monitoring for overachievement. For the northern Detroit metro,
accumulations of around 1 inch are expected with less than 1 inch in
Detroit.

An upper-level disturbance will bring the slight chance to see
isolated to scattered light snow showers throughout the afternoon on
Friday, with little to no accumulation expected. An upper-level
ridge and a surface high will then slide east over the Great Lakes
Friday evening, and will influence the region through Saturday,
which will act to gradually clear out cloud cover, and gradually
increase temperatures. As WAA ramps up throughout Sunday morning and
afternoon, PoP values will gradually increase throughout the morning
hours. Conditions will be relatively mild aloft with the 12Z Sun
model suites place 2 - 4 C temperatures at 850 mb. Surface
temperatures are expected to lag behind, sitting at just below or
near freezing. As a result, the onset of precipitation may start as
a wintry mix, with a transition to rain throughout the mid to late
morning hours.

The better signal for precipitation will enter Monday morning and
will persist throughout the day, as low pressure develops from the
North Central Plains, and pushes east across the Midwest. Track of
the low still diverges across long-range models, as the GFS pushes
the low north of Lake Superior by 12Z Tues, where-as the ECMWF
guidance takes a more southerly path, pushing the low east across
the U.P by 6Z Tuesday. The GEM package diverges even further,
placing the low across the MI/OH border as soon as 00Z Tuesday. In
any case, confidence for rain continues to increase for this system.
Will have to continue to monitor the track of the potential system,
as will as the potential for thunderstorms in the warm sector, as
well as any possible transition from rain to snow on the back-end of
the low, as CAA starts to move in late Monday into Tuesday.

MARINE...
A Series of low pressure systems with showers and maybe some
thunderstorms will track northeast along a stationary front across
central Lake Huron. Southerly flow will become northeasterly tonight
north of the front.  Winds will back to the north Wednesday
afternoon behind the lows departure and increase to gale force gusts
to 40 knots Wednesday afternoon through Thursday morning. Rain
showers with this system will change to lake effect snow showers.
Northwesterly flow will linger through the end of the week across
the lakes then followed by a gradual increase in southerly flow for
the weekend.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Watch from Wednesday morning through late Wednesday night for
     LHZ361>363-441-442-462-463.

Lake St Clair...Gale Watch from Wednesday morning through Wednesday evening for
     LCZ460.

Michigan waters of Lake Erie...Gale Warning from 10 AM to 10 PM EST Wednesday for LEZ444.

&&

AVIATION.....99
DISCUSSION...CB/AM
MARINE.......DRC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Feb 28, 9:32 PM EST, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
932 PM EST Tue Feb 28 2017

MIZ068>070-075-076-082-083-020245-
Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
932 PM EST Tue Feb 28 2017

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

Severe thunderstorm watch #45 is in effect through 4 am.
Thunderstorms will be capable of producing damaging wind gusts
to 60 mph and large hail. Locally heavy rainfall is also possible
which could lead to ponding of water on roads and minor flooding of
prone areas. Storm motion is projected west to east at 45 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Rain will change to snow late Wednesday into Wednesday night with
accumulation around 1 inch possible mainly along and north of the
M-59 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation has occurred.

MIZ047>049-053>055-060>063-020245-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-
932 PM EST Tue Feb 28 2017

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Tonight

There is a chance of thunderstorms tonight. A few storms during the
evening could produce less than 1 inch hail. Thunderstorm coverage
will increase after midnight as a low pressure system moves into
Lower Michigan. Locally heavy rainfall is possible which could lead
to ponding of water on roads and minor flooding of prone areas. Storm
motion is projected west to east at 45 mph.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Rain will change to snow Wednesday afternoon and continue through
Wednesday evening. Accumulation in the 2 to 4 inch range is likely
for the Tri Cities and northern Thumb and 1 to 2 inches along the
I-69 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-020245-
Lake St. Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
932 PM EST Tue Feb 28 2017

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Tonight

There is a chance of thunderstorms tonight, mainly after midnight
and mainly over the south half of Lake Huron through western Lake
Erie. A few storms during the evening could produce less than 1 inch
hail. Thunderstorm coverage will increase after midnight as a low
pressure system moves into Lower Michigan. High wind greater than 35
knots is expected to be the primary hazard during this time. Storm
motion is projected west to east at 40 knots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A gale watch is in effect Wednesday for Lake Huron. Refer to the
latest marine forecast products for detail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

MR

In the hours before

Special weather statement, Feb 28, 7:25 PM EST, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
725 PM EST TUE FEB 28 2017

MIZ075-082-010100-
Lenawee MI-Washtenaw MI-
725 PM EST TUE FEB 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LENAWEE AND SOUTHWESTERN
WASHTENAW COUNTIES UNTIL 800 PM EST...

At 725 PM EST, Doppler radar indicated a strong thunderstorm over
Addison, or near Hudson, moving northeast at 60 mph.

Nickel size hail will be possible with this storm.

This strong thunderstorm will be near...
  Onsted around 735 PM EST.
  Tecumseh and Manchester around 745 PM EST.
  Saline around 755 PM EST.

Other locations impacted by this storm include Manitou Beach-Devils
Lake, Rome Center, Macon, Springville, Cambridge Junction,
Bridgewater, Tipton and Rollin.

LAT...LON 4207 8436 4207 8413 4214 8413 4224 8377
      4208 8377 4187 8436
TIME...MOT...LOC 0025Z 240DEG 59KT 4195 8436

MR
Special weather statement, Feb 28, 9:00 PM EST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
900 PM EST TUE FEB 28 2017

MIZ069-070-076-010245-
Macomb-Oakland-Wayne-
900 PM EST TUE FEB 28 2017

...A LINE OF THUNDERSTORMS WILL AFFECT NORTHWESTERN WAYNE...
SOUTHEASTERN OAKLAND AND SOUTHERN MACOMB COUNTIES...

At 859 PM EST, radar indicated thunderstorms were located along a
line extending from near Novi to near Dearborn. Movement was
northeast at 45 mph.

Pea size hail...heavy downpours and frequent lightning will occur
these storms.

Locations impacted include...
Warren, Livonia, Troy, Southfield, Pontiac, Novi, Mount Clemens,
Sterling Heights, Royal Oak, Birmingham, Rochester, Northville,
Macomb Township, West Bloomfield, Westland, Farmington Hills,
Rochester Hills, Dearborn Heights, Roseville and Madison Heights.

LAT...LON 4233 8326 4238 8345 4247 8362 4276 8316
      4263 8276 4262 8276
TIME...MOT...LOC 0159Z 240DEG 38KT 4246 8354 4237 8327

MR
Special weather statement, Feb 28, 10:51 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1051 PM EST TUE FEB 28 2017

MIZ060-061-068-075-082-010430-
Livingston MI-Shiawassee MI-Genesee MI-Lenawee MI-Washtenaw MI-
1051 PM EST TUE FEB 28 2017

...SPECIAL WEATHER STATEMENT...

At 1050 PM EST, Doppler radar indicated a broken line of
thunderstorms extending from near Williamston to near Stockbridge to
7 miles west of Addison. Movement was east at 40 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Chelsea and Gregory around 1055 PM EST.
  Fowlerville around 1100 PM EST.
  Dexter and Pinckney around 1105 PM EST.
  Hamburg, Cohoctah, Onsted, Byron and Oak Grove around 1115 PM EST.
  Brighton and Whitmore Lake around 1120 PM EST.
  Manchester and Linden around 1125 PM EST.
  Fenton, Tecumseh, South Lyon and Lake Fenton around 1130 PM EST.

Other locations impacted by these storms include Manitou Beach-Devils
Lake, Plainfield, Hudson Mills Metropark, Ridgeway, Delhi Mills,
Pleasant Lake, Conway Township, Pinckney State Recreation Area,
Cambridge Junction and Chilson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 400 AM EST for
portions of southeastern Michigan.

LAT...LON 4207 8413 4278 8416 4278 8431 4289 8370
      4242 8366 4208 8376 4208 8377 4200 8378
      4193 8436 4207 8436
TIME...MOT...LOC 0350Z 255DEG 35KT 4272 8424 4241 8414 4201 8450

Mann
Special weather statement, Feb 28, 11:26 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1126 PM EST TUE FEB 28 2017

MIZ075-076-010530-
Washtenaw MI-Wayne MI-
1126 PM EST TUE FEB 28 2017

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND WASHTENAW COUNTIES
UNTIL 1230 AM EST...

At 1125 PM EST, Doppler radar indicated strong thunderstorms along a
line extending from near Ann Arbor to near Manchester. Movement was
east at 50 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Ann Arbor around 1130 PM EST.
  Dixboro and Whitmore Lake around 1135 PM EST.
  Salem around 1140 PM EST.
  Saline, Milan, Canton and Northville around 1150 PM EST.
  Livonia around 1155 PM EST.
  Ypsilanti and Willis around 1200 AM EST.
  Belleville around 1205 AM EST.
  Romulus around 1215 AM EST.

Other locations impacted by these storms include Melvindale,
Whittaker, Gibraltar, Hudson Mills Metropark, New Boston, Delhi
Mills, Pleasant Lake, Harper Woods, Westland and Grosse Pointe
Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A severe thunderstorm watch remains in effect until 400 AM EST for
southeastern Michigan.

LAT...LON 4235 8294 4232 8306 4229 8309 4224 8313
      4212 8312 4209 8315 4208 8413 4242 8397
      4245 8285
TIME...MOT...LOC 0425Z 248DEG 43KT 4232 8378 4208 8409

Mann

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:25 PM ESTSpecial Weather StatementDTXLenawee35 min
Feb 28, 9:00 PM ESTSpecial Weather StatementDTXMacomb45 min
Feb 28, 10:51 PM ESTSpecial Weather StatementDTXLivingston, Washtenaw39 min
Feb 28, 11:26 PM ESTSpecial Weather StatementDTXWashtenaw, Wayne64 min
Feb 28, 11:33 PM ESTSevere Thunderstorm WarningDTXLenawee46 min
Feb 28, 11:38 PM ESTSevere Thunderstorm WarningDTXWashtenaw32 min
Feb 28, 11:46 PM ESTSpecial Marine WarningDTX89 min
Mar 1, 12:25 AM ESTSpecial Weather StatementDTXMacomb65 min
Mar 1, 2:51 AM ESTSpecial Weather StatementDTXLenawee, Monroe, Washtenaw, Wayne39 min
Mar 1, 3:31 AM ESTSpecial Weather StatementDTXMonroe14 min
Mar 1, 3:32 AM ESTSpecial Marine WarningDTX28 min
Mar 1, 4:07 AM ESTSmall Craft AdvisoryDTX24 hr
Mar 1, 7:10 AM ESTWind AdvisoryDTXLenawee, Livingston, Macomb, Monroe, Oakland, Saint Clair and 2 more16 hr
Mar 1, 8:06 AM ESTRiver Flood WarningDTXMacomb15 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.